MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G05777
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person) - postal code: (b)(6).E3: occupation - risk management.G4: pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter included in the thal-quick chest tube set had a broken connection.The patient had a 14 french catheter in place for several days.The tube was clamped as per the physician¿s order.In the evening, the nursing staff reported that the tube was disconnected.Following an assessment, it was found that the attachment to a 5-in-1 connector leading to the drainage unit was broken off.The attending physician was informed that the tube was no longer functional as a chest tube, and an order was given to remove it.The tube was removed, and the site was dressed according to the local procedure.The patient remained stable.At this time, no adverse effects for the patient were reported due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 01oct2024.It was reported that the tube had a three-way stopcock on it and it was "clamped" by shutting off the stopcock.The catheter was secured to the patient by using a fixation device from another manufacturer.The patient was getting up to the washroom with assistance from nursing staff and was frequently sitting in a chair during the day.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter included in the thal-quick chest tube set had a broken connection.The patient had a 14 french catheter in place for several days.The tube was clamped as per the physician¿s order.In the evening, the nursing staff reported that the tube was disconnected.Following an assessment, it was found that the attachment to a 5-in-1 connector leading to the drainage unit was broken off.The attending physician was informed that the tube was no longer functional as a chest tube, and an order was given to remove it.The tube was removed, and the site was dressed according to the local procedure.The patient remained stable.It was reported that the tube had a three-way stopcock on it and it was "clamped" by shutting off the stopcock.The catheter was secured to the patient by using a fixation device from another manufacturer.The patient was getting up to the washroom with assistance from nursing staff and was frequently sitting in a chair during the day.At this time, no adverse effects for the patient were reported due to this occurrence.Reviews of the documentation, including the complaint history, device history record and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.The component that experienced the failure mode is supplied.Cook requested the supplier investigate this occurrence.The supplier reviewed the lot record for the supplied component.The records showed consistent tensile data and no anomalies.The supplier concluded that the device was manufactured within specification.Cook also reviewed product labeling: including the instructions for use (ifu).The user followed all relevant instructions in the ifu related to this failure.Evidence gathered upon review of dmr, dhr, and supplier investigation, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It¿s possible that as the patient was moving around, the chest tube was pulled on resulting in the separation.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20128806
Report Number1820334-2024-01159
Device Sequence Number12612122
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)270415(10)16008479
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05777
Device Catalogue NumberC-TQTS-1400
Device Lot Number16008479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/01/2024
01/14/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/11/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STAYFIX FIXATION DEVICE - MERIT MEDICAL
Patient SexUnknown